# SDR USAAD99048

- Difficulty date: March 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N982VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48158
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Retract Mech
- Condition: Malfunctioned
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DAY-PHL - FLT 648 - AFTER TAKEOFF AND UPON RETRACTING, THE LANDING GEAR THERE WAS A VIBRATION COMING FROM THE NOSE GEAR AREA.  THE CAPTAIN DECIDED TO RETURN TO THE FIELD.  THE VIBRATION CONTINUED UNTIL THE NOSE GEAR WAS EXTENDED AT ABOUT 180 KTS WHEN THE VIBRATION SUDDENLY STOPPED, AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE NOSE GEAR DOOR AND WHEELS.  ALL DOORS, LINKAGES, AND HINGES WERE NORMAL.  IT IS SUSPECTED A NOSE GEAR DOOR WAS NOT LATCHED UP UNTIL THE LANDING WAS LOWERED FOR LANDING AND THE NOSE GEAR DOOR MECHANISM WAS CYCLED.  (M)
